MAUDE Adverse Event Report: COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G50117
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It should be noted, the intended use for this device is for palliation of malignant neoplasms in the biliary tree.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a (b)(6) female with a history of peripheral artery disease, was undergoing stent placement of a lower extremity.The zilver flex 35 biliary self-expanding stent was deployed over a wire to the lower extremity.The stent catheter was removed without excessive force when it was discovered part of the stent was still attached to the delivery system.The stent was reportedly straight and taut prior to the attempted deployment.The physician then post dilated and felt the stent was well enough opposed.The post-dilation was a planned part of the procedure and was not performed as a result of this occurrence.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 20sep2019.As reported, access was gained in the left groin to target a lesion in the right lower extremity.Stent deployment was performed in a "typical fashion." resistance was reported when the stent was partially (3/4) deployed.On removal of the delivery system, the stent broke into two pieces, one of which remained in the delivery system.The delivery system was thereafter successfully removed.No further information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), specifications, and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A document-based investigation evaluation was thus conducted.There is no evidence to suggest the product was not otherwise made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the specifications, drawings, and quality control procedures were conducted, and no gaps were discovered.The device is packaged with instructions for use (ifu), which state, ¿the zilver flex 35 biliary stents are intended for palliation of malignant neoplasms in the biliary tree.¿ based on the information provided and no product returned, investigation has concluded that the device failure could be attributable to the device¿s reported off-label in use in the patient¿s lower extremity.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8604705
Report Number1820334-2019-01137
Device Sequence Number19297137
Product Code FGE
UDI-Device Identifier10827002501178
UDI-Public(01)10827002501178(17)200718(10)8098329
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2020
Device Model NumberG50117
Device Catalogue NumberZIB6-35-80-6-100
Device Lot Number8098329
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer09/20/2019
10/13/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date10/11/2019
10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR